I feel so embarrassed. I work in the medical field yet I have been blind to my own symptoms. I am 47 and on Mircette for birth control and as a prophylactic for migraines - so I do not have a period. For the past three months or so I have been waking at 3am (despite 100 mg Trazadone that had been working fairly for several years) soaked in sweat. Sorry for the run-on sentence. Anyway, I attributed this to stress and a worsening of my Anxiety NOS. I'm currently on 75 mg of Effexor which a PA gives me and doesn't ask any questions. I was on 150mg and I think that worked better but I asked for it to be decreased because Effexor isn't the best drug to be on. Boy- I keep ranting - sorry but I'm excited that I may have stumbled on the cause of my constant, nagging, almost disabling anxiety of late! The other day it finally dawned on me - maybe I'm in peri or real menopause. Maybe that's why I wake early drenched in sweat - and maybe that's why my anxiety has taken a turn for the worse! Yesterday I went to the drugstore and the pharmacist suggested Remifemin. I was concerned about drug interactions - I'm on Synthroid, 'Effexor and Mircette. She said some HRT OTC stuff has soy as a component and there could be interaction there. Something about Soy mimicking estrogen? I have no idea. Anyway, has anyone else tried Remifemin? She said if I started on a higher dose of Black Kohesh (sp?) it might be too much at once. This has a lower dose than taking the later straight. Also I read coconut oil helps. Anyone have any other suggestions? I'm excited cause I can see hope and an end to this uncomfortable anxiety. Thanks
It sounds like you’re on the right track. Increased anxiety is very common when going into peri, and those ‘3 am wake-up calls’ sound like classic night sweats! Many doctors are prescribing Effexor to help with hot flashes and night sweats these days, so it may be that they became more obvious when you decreased the dosage. I don’t blame you for being cautious though, I’ve heard several women say that they had nasty withdrawals when trying to quit Effexor.
I’ve never used Remifemin, but it is one of the most popular herbal remedies for menopause, and a lot of women say that it has helped them, but you need to be patient, as they say it can six weeks or more before you see improvement.
Personally, I have had great success with Wisdom Menopause Formula. I had been on HRT for four months, and had to quit because of the side effects. When I did, the hot flashes and night sweats came roaring back – I was having vicious hot flashes all day every day, and waking up soaked 3-4 times at night. It was turning me into a wreck physically and emotionally.
I started taking it in January, and I was amazed at how fast it worked: The night sweats disappeared almost immediately, and the daytime flashes got weaker and fewer, and now they’re practically a non-issue. It has also made a huge difference in my mood swings, anxiety and stress levels, and that may be the biggest benefit of all, because for a while there, I really thought I had gone off the deep end!
Hopefully the Remifemin will do the trick for you. If not, I’d really suggest that you give the Wisdom a try. I don’t know whether it’s available in stores, but I’ve seen it at several online stores. I order mine from Amazon.
Thanks for your feedback. It's nice to know I'm not crazy. I read the back of the Remifemin thing and it did say it takes a couple of weeks. However, I love immediate gratification so I might try and look for that Wisdom formula.
I know those around me will probably appreciate it too.
Hmmm... same birth year as me!! Well I have many of y'all symptoms, hot flashes not to bad... but anxiety, insomnia, heart palps... WOW!! Never had these issues before in my life!! This is not fun, is it??
Anyway you mentioned the Wisdom fornula helped you with all the symptoms?? Might be worth a try...... Good luck to all.
I can't speak to the heart palps, as that's never been much of an issue for me, but as far as anxiety, mood swings and my overall emotional state is concerned, yes, it has made a huge difference for me. There have been several times when I've missed two or more days in a row, and the feelings of anxiety and dread are the first things that I notice, even before the hot flashes start up again.
And for me at least, the insomnia seems to be related. One of my main problems with sleeping (aside from the night sweats, of course) was that I couldn't stop my mind from racing all over the place, worrying over every little thing, and jumping from one crazy scenario to the next. Since I've been taking the Wisdom, I find that this is much less of a problem, day and night, and I'm sleeping and resting so much better.
I still get an occasional bout of insomnia, but when that happens, I take melatonin, and that almost always does the trick.
Sorry so late to post, but I have been using Remifemin for years and can't live without it! As soon as I stop using it, the night sweats, sleepless nights, moodiness and inability to concentrate reappear. My gynecologist recommended it.
I'm 52 now and am officially in menopause, but I started using it during peri menopause. It's much cheaper per month than the Wisdom formula and it's available at Walmart.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.